Format

Send to

Choose Destination
South Med J. 1997 Apr;90(4):395-8.

Transverse leukonychia in patients receiving cancer chemotherapy.

Author information

1
Department of Internal Medicine, University of Texas-Houston Medical School 77030, USA.

Abstract

Transverse white nail banding can be inherited or caused by a variety of diseases and medications, including cancer chemotherapeutic agents. We report three cases in which patients with cancer had antineoplastic therapy-induced transverse leukonychia and summarize previously published reports. There is no specific cancer chemotherapeutic drug, combination of drugs, or drug class that causes transverse leukonychia; however, cyclophosphamide, doxorubicin, and vincristine are the therapeutic agents most frequently involved. For patients receiving cancer chemotherapy, white transverse nail banding is a side effect of the medication rather than a consequence of underlying malignancy.

PMID:
9114829
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center